Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 14, 2018, 4:50 PM CDT for Henry County, Illinois. It was in force for 88 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2018, 4:50 PM CDT (21:50 UTC)
- Expired
- Jul 14, 2018, 6:18 PM CDT
- In force
- 88 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 53 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:20 PM CDT | FLASH FLOOD | 2 S Ulah, IL | ONE LANE WASHED OUT ON N 570TH AVE BETWEEN 1400-1550TH ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
127
WGUS53 KDVN 142150
FFWDVN
ILC073-150345-
/O.NEW.KDVN.FF.W.0012.180714T2150Z-180715T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
450 PM CDT SAT JUL 14 2018
The National Weather Service in the Quad Cities has issued a
* Flash Flood Warning for...
Henry County in northwestern Illinois...
* Until 1045 PM CDT.
* At 449 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Kewanee, Cambridge, Geneseo, Colona, Galva, Orion, Atkinson,
Annawan, Woodhull, New Windsor, Alpha, Andover, Warner, Lynn
Center, Osco, Bishop Hill, Henry County Fairgrounds, Ophiem, German
Corner and Sunny Hill.
This includes the following highways...
Interstate 80 in Illinois between mile markers 10 and 35.
Interstate 74 in Illinois between mile markers 14 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4115 8987 4115 9044 4142 9043 4149 9015
4143 8986
$$
RP Kinney2 follow-up statements
669
WGUS73 KDVN 142220
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
520 PM CDT SAT JUL 14 2018
ILC073-150345-
/O.CON.KDVN.FF.W.0012.000000T0000Z-180715T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry IL-
520 PM CDT SAT JUL 14 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
HENRY COUNTY...
At 517 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain parts of across the warned area. The most intense rainfall is
impacting areas from Bishop Hill to Galva, and between Geneseo and
Atkinson. 3 to 4 inches of rain have fallen so far between Bishop
Hill and Ulah. Flash flooding is expected to begin shortly, if not
ongoing already.
Washouts of gravel roads are possible, along with street flooding.
Motorists should also remain alert for reduced visibility and
ponding water.
Some locations that will experience flooding include...
Kewanee, Cambridge, Geneseo, Colona, Galva, Orion, Atkinson, Annawan,
Woodhull, New Windsor, Alpha, Andover, Warner, Lynn Center, Osco,
Bishop Hill, Henry County Fairgrounds, Ophiem, German Corner and
Sunny Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4115 8987 4115 9044 4142 9043 4149 9015
4143 8986
$$
RP Kinney685
WGUS73 KDVN 142318
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
618 PM CDT SAT JUL 14 2018
ILC073-142324-
/O.CAN.KDVN.FF.W.0012.000000T0000Z-180715T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry IL-
618 PM CDT SAT JUL 14 2018
...THE FLASH FLOOD WARNING FOR HENRY COUNTY IS CANCELLED...
The threat for additional rain has ended across the warned area.
Flooding is no longer expected to pose a threat. Please continue to
remain alert for any lingering ponded water. Law enforcement and
Emergency Management reported some minor flooding, but no current
impacts. The public earlier reported around 4 inches of rain between
Cambridge and Bishop Hill with some minor flooding along Page Street.
LAT...LON 4115 8987 4115 9044 4142 9043 4149 9015
4143 8986
$$
RP KinneyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:39 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 14, 2:39 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 239 PM CDT Sat Jul 14 2018 .SYNOPSIS... Issued at 237 PM CDT Sat Jul 14 2018 Isolated showers continued into the early afternoon hours over parts of eastern Iowa and northwest Illinois. More widespread thunderstorms were developing over northeast Missouri. Under a partly to mostly cloudy sky, early afternoon temperatures ranged from the upper 70s to upper 80s. Heat index values were as high as the upper 90s in southeast Iowa and west central Illinois. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 237 PM CDT Sat Jul 14 2018 The main short term issues are thunderstorm coverage and intensity. In the near term, the more favorable moisture, instability, and modest deep layer shear favors roughly the southeast third of the forecast area for strong to isolated severe storms through the evening. Precipitable water values are again pooling around 2 inches in this area, and with weak flow, pockets of heavy rain are again expected. Similar to yesterday, most areas can take plenty of additional rain and any significant flooding issues would likely be limited to small urban areas. Precip loaded storms favoring isolated downbursts and small surging segments will likely pose a challenge again today, with small areas of enhanced winds possible. Overnight, storms are expected to decrease in coverage with early morning fog especially north. Expect relatively low coverage of storms through the day with a very low severe threat. It will be another warm and muggy day with heat index values in the 90s. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 237 PM CDT Sat Jul 14 2018 There will be a chance of storms Sunday night into Monday morning as a weak surface boundary lingers across the area. Monday will be the last hot and muggy day as this boundary moves southeast during the day ending the chance of storms. High temperatures will be in the mid 80s. Tuesday and Wednesday, the upper air pattern will shift to a northwest flow as a long wave ridge builds over the inter-mountain west and a deep trough develops over the Great Lakes region. This flow will usher in much drier air, along with sunny skies, as high pressure builds into the upper midwest from out of Canada. High temperatures will range in the low to mid 80s on both days with dewpoints dropping into the upper 50s to around 60. Overnight low temperatures will range in the lower 60s with a few upper 50s possible in normally colder areas across the northern part of the forecast area. Thursday through Saturday, An upper level shortwave will push through through the western ridge aloft Thursday and Friday bringing with it the next chance of storms. High temperatures Thursday and Friday will be in the upper 70s to lower 80s. On Saturday skies will be dry as high pressure builds into the area behind the departing shortwave. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) ISSUED AT 1234 PM CDT Sat Jul 14 2018 Scattered showers and thunderstorms will develop this afternoon and impact KCID, KMLI, and KBRL from 20 UTC through 01 UTC on the 15th. Expect mainly MVFR ceiling and visibilties in the strongest storms with the potential for gusty winds. light and variable winds and abundant low level moisture will bring the risk of mvfr to ifr ceilings and visibilties between 9 and 15 UTC. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...RP Kinney SHORT TERM...RP Kinney LONG TERM...Kuhl AVIATION...Cousins
Hazardous weather outlook, Jul 14, 3:14 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 314 PM CDT Sat Jul 14 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-152015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 314 PM CDT Sat Jul 14 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms will continue into this evening across portions of the outlook area. A few of these storms may become severe with damaging winds the main threat. Areas south of Interstate 80 have the highest risk of severe weather. Torrential rainfall will also accompany these storms, causing minor flooding of streets and roads. In addition, heat index values will be around 100 through late afternoon in southeast Iowa, extreme northeast Missouri and western Illinois. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms are possible Sunday into early Monday. The main threat from these storms will be locally heavy rainfall. Conditions will remain warm and humid Sunday with heat index values as high as the mid to upper 90s. There is a chance of thunderstorms Wednesday and Thursday. It is too soon to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this evening, mainly south of Interstate 80. RP Kinney
In the hours before
Local storm report, Jul 14, 3:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG WEST LIBERTY 41.57N 91.26W
07/13/2018 MUSCATINE IA PUBLIC
5-6 INCH TREE LIMBS DOWN. PUBLIC REPORT VIA
SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
&&Special weather statement, Jul 14, 3:29 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
329 PM CDT SAT JUL 14 2018
ILC187-142100-
Warren-
329 PM CDT SAT JUL 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN COUNTY UNTIL 400
PM CDT...
At 329 PM CDT, a strong thunderstorm was located near Little York, or
near Monmouth, moving east at 10 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4092 9079 4106 9078 4107 9074 4107 9072
4106 9052 4089 9051
TIME...MOT...LOC 2029Z 262DEG 9KT 4097 9073
GibbsSpecial weather statement, Jul 14, 4:04 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
404 PM CDT SAT JUL 14 2018
ILC187-142200-
Warren-
404 PM CDT SAT JUL 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY UNTIL 500
PM CDT...
At 404 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of Monmouth to
Roseville. Movement was east at 10 mph.
Wind gusts up to 50 mph and nickel size hail are possible with these
storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.
LAT...LON 4068 9074 4086 9077 4107 9065 4106 9044
4065 9045
TIME...MOT...LOC 2104Z 270DEG 8KT 4100 9058 4075 9064
GibbsSpecial weather statement, Jul 14, 4:14 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
414 PM CDT SAT JUL 14 2018
ILC073-142145-
Henry-
414 PM CDT SAT JUL 14 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HENRY COUNTY UNTIL 445
PM CDT...
At 413 PM CDT, a strong thunderstorm was located near Cambridge. The
storm is nearly stationary.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Minor flooding of area creeks and streams is possible.
This includes Interstate 80 in Illinois between mile markers 20 and
30.
Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4115 9025 4115 9028 4137 9032 4148 8997
4116 8993
TIME...MOT...LOC 2113Z 260DEG 4KT 4125 9019
GibbsSpecial weather statement, Jul 14, 4:16 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 416 PM CDT SAT JUL 14 2018 ILC109-142145- McDonough- 416 PM CDT SAT JUL 14 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCDONOUGH COUNTY UNTIL 445 PM CDT... At 415 PM CDT, a strong thunderstorm was located near Adair, or 14 miles southeast of Macomb, moving north at 15 mph. Wind gusts of 50 to 55 mph and nickel size hail are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4046 9056 4048 9045 4028 9045 4028 9054 TIME...MOT...LOC 2115Z 189DEG 13KT 4036 9046 Gibbs
Special weather statement, Jul 14, 4:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
450 PM CDT SAT JUL 14 2018
ILC071-109-187-142215-
Henderson-Warren-McDonough-
450 PM CDT SAT JUL 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HENDERSON...SOUTHERN WARREN AND MCDONOUGH COUNTIES UNTIL 515 PM
CDT...
At 450 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Roseville to near Macomb to near
Industry. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Minor flooding of area creeks and streams is possible.
Locations impacted include...
Macomb, Bushnell, Colchester, Roseville, Avon, Blandinsville,
Industry, Good Hope, Prairie City, Bardolph, Raritan, Tennessee,
Sciota, Western Illinois University, Fandon, Little Swan Lake, New
Philadelphia, Adair, Walnut Grove and Greenbush.
Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4028 9081 4042 9087 4064 9090 4066 9092
4084 9044 4028 9045
TIME...MOT...LOC 2150Z 269DEG 20KT 4076 9061 4047 9064 4029 9053
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:37 PM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 38 min |
| Jul 13, 8:06 PM CDT | Special Weather Statement | DVN | Henry, Rock Island, Whiteside | 54 min |
| Jul 13, 8:29 PM CDT | Special Weather Statement | DVN | Bureau, Henry, Whiteside | 61 min |
| Jul 13, 9:08 PM CDT | Special Weather Statement | DVN | Bureau, Putnam | 37 min |
| Jul 14, 12:17 AM CDT | Special Weather Statement | DVN | Henry, Whiteside | 58 min |
| Jul 14, 3:29 PM CDT | Special Weather Statement | DVN | Warren | 31 min |
| Jul 14, 4:04 PM CDT | Special Weather Statement | DVN | Warren | 56 min |
| Jul 14, 4:14 PM CDT | Special Weather Statement | DVN | Henry | 31 min |
| Jul 14, 4:16 PM CDT | Special Weather Statement | DVN | McDonough | 29 min |
| Jul 14, 4:50 PM CDT | Special Weather Statement | DVN | McDonough | 25 min |
| Jul 14, 5:11 PM CDT | Special Weather Statement | DVN | Henry | 34 min |
| Jul 14, 5:26 PM CDT | Special Weather Statement | DVN | Rock Island | 34 min |
| Jul 14, 6:09 PM CDT | Special Weather Statement | DVN | Mercer | 96 min |
| Jul 14, 6:18 PM CDT | Special Weather Statement | DVN | Henderson | 87 min |
| Jul 14, 6:35 PM CDT | Special Weather Statement | DVN | Rock Island | 85 min |
| Jul 14, 6:57 PM CDT | Flash Flood Warning | DVN | Henderson | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.